×

zbMATH — the first resource for mathematics

Inertial manifolds for retarded semilinear parabolic equations. (English) Zbl 0954.34064
The aim of the paper is to construct inertial manifolds and to investigate their properties for a class of semilinear parabolic equations with delay. In order to construct inertial manifolds for this case, a spectral gap condition of the same type as for the nonretarded parabolic system is used. The existence of an inertial manifold means that the long-time behaviour of the solutions to the retarded parabolic partial differential equation can be described by a finite-dimensional system of ordinary differential equations without retarded terms.

MSC:
34K19 Invariant manifolds of functional-differential equations
34G20 Nonlinear differential equations in abstract spaces
35R10 Functional partial differential equations
35K90 Abstract parabolic equations
35B42 Inertial manifolds
37L25 Inertial manifolds and other invariant attracting sets of infinite-dimensional dissipative dynamical systems
PDF BibTeX XML Cite
Full Text: DOI
References:
[1] Babin, A.V.; Vishik, M.I., Attractors of evolutionary equations., (1992), North-Holland Amsterdam · Zbl 0778.58002
[2] J.K. Hale, Asymptotic Behavior of Dissipative Systems. Amer. Math. Soc., Providence, RI 1988. · Zbl 0642.58013
[3] Temam, R., Infinite dimensional dynamical systems in mechanics and physics., (1988), Springer Berlin · Zbl 0662.35001
[4] O.A. Ladyzhenskaya, On the determination of minimal global attractors for the Navier-Stokes equations and other partial differential equations. Russian Math. Surveys 1987 42(6) 27-73. · Zbl 0687.35072
[5] I.D. Chueshov, Global attractors for nonlinear problems of Mathematical Physics, Russian Math. Surveys 48(3) 1993 133-161.
[6] I.D. Chueshov, On a certain system of equations with delay, occurring in aeroelasticity. J. Soviet Mathematics, 58 1992 385-390. · Zbl 0783.73046
[7] A.N. Carvalho, L.A. Oliveira, Delay partial differential equations with some large diffusion. Nonlinear Analysis, 20(9) 1992 1057-1095. · Zbl 0809.35148
[8] I.D. Chueshov, A.V. Rezounenko, Global attractors for a class of retarded quasilinear partial differential equations. C. R. Acad. Sci. Paris, ser.I 321 1995 607-612. · Zbl 0845.35129
[9] L. Boutet de Monvel, I.D. Chueshov, A.V. Rezounenko, On the long-time behaviour of strong solutions for a class of retarded nonlinear partial differential equations. Preprint. Institut de Mathématique (UMR 9994 du CNRS) Université de Paris VI et VII, 1995. · Zbl 0891.35159
[10] L. Boutet de Monvel, I.D. Chueshov, E. Ya. Khruslov, Homogenization of attractors. Preprint. Institut de Mathématique (UMR 9994 du CNRS) Université de Paris VI et VII (1995). Annali di Matematica pura ed applicata (To Appear).
[11] C. Foias, G.R. Sell, R. Temam, Inertial manifolds for nonlinear evolutionary equations. J. diff. Eqns 73, 1998, 309-353. · Zbl 0643.58004
[12] S.-N. Chow, K. Lu, Invariant manifolds for flows in Banach spaces. J. Diff. Eqns 74, 1988, 285-317. · Zbl 0691.58034
[13] C. Foias, G.R. Sell, E. Titi, Exponential tracking and approximation of inertial manifolds for dissipative equations. J. Dyn. Diff. Eqns, 1, 1989, 199-224. · Zbl 0692.35053
[14] Constantin, P.; Foias, C.; Nicolaenko, B.; Temam, R., Integral manifolds and inertial manifolds for dissipative partial differential equations, (1989), Springer Berlin · Zbl 0683.58002
[15] I.D. Chueshov, Introduction in Theory of Inertial Manifolds, (Lecture Notes). Kharkov Univ. Press, Kharkov, 1992, (in Russian).
[16] Hale, J.K., Theory of functional differential equations, (1977), Springer Berlin · Zbl 0425.34048
[17] C.C. Travis, D.F. Webb, Existence and stability for partial functional differential equations. Transactions AMS 200, 1974, 395-418. · Zbl 0299.35085
[18] V.I. Fodchuk, Integral manifolds for retarded nonlinear differential equations. Ukranian Math. J. 21 (5) 1969, 627-639 (in Russian). · Zbl 0188.15802
[19] M. Memory, Invariant manifolds for partial functional differential equations. Mathematical Population Dynamics, Edited by O. Arino, D.E. Axelrod, D.E. and Kimmel, M., Marcel-Dekker, New York, 1991, pp. 223-231. · Zbl 0808.35169
[20] J.K. Hale, Large diffusivity and asymptotic behaviour in parabolic systems. J. Math. Anal. Appl. 118, 1986, 455-466. · Zbl 0602.35059
This reference list is based on information provided by the publisher or from digital mathematics libraries. Its items are heuristically matched to zbMATH identifiers and may contain data conversion errors. It attempts to reflect the references listed in the original paper as accurately as possible without claiming the completeness or perfect precision of the matching.